Alert archive / North Dakota / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Bismarck, ND

October 12, 202236 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Oct 12, 2022, 6:59 PM MDT for 36 counties in North Dakota. It took effect at Oct 13, 2022, 11:00 AM MDT. It was in force for 8 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 12, 2022, 6:59 PM MDT (00:59 UTC)
In effect from
Oct 13, 2022, 11:00 AM MDT
Expired
Oct 13, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 36 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 11:56 AM MDTNON-TSTM WND GST 555 S Dickinson, NDASOS STATION KDIK DICKINSON AIRPORT.
Oct 13, 12:25 PM MDTNON-TSTM WND GST 568 N Selfridge, NDMESONET STATION TTKN8 TATANKA PRAIRIE.
Oct 13, 12:53 PM MDTNON-TSTM WND GST 621 Nnw Hettinger, NDASOS STATION KHEI HETTINGER AIRPORT.
Oct 13, 1:27 PM MDTNON-TSTM WND GST 601 W Garrison, NDASOS STATION KN60 GARRISON.
Oct 13, 2:15 PM MDTNON-TSTM WND GST 582 W Glen Ullin, NDAWOS STATION KD57 GLEN ULLIN.
Oct 13, 2:25 PM MDTNON-TSTM WND GST 648 N Selfridge, NDMESONET STATION TTKN8 TATANKA PRAIRIE.
Oct 13, 2:37 PM MDTNON-TSTM WND GST 592 Ne Minot, NDASOS STATION KMOT MINOT AIRPORT.
Oct 13, 2:38 PM MDTNON-TSTM WND GST 592 W Lincoln, NDASOS STATION KBIS BISMARCK AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2897 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS83 KBIS 130059
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
759 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR WESTERN AND ALL OF CENTRAL NORTH DAKOTA...

.Critical fire weather conditions will return across western and 
central North Dakota Thursday afternoon and evening. Northwest 
winds sustained to 35 mph with peak gusts as high as 50 mph are 
expected. Minimum relative humidity will drop to as low as 20 
percent. Any fires that ignite will spread rapidly and be 
difficult to control or suppress.

NDZ001>004-009>012-017>022-031>036-040>047-050-131300-
/O.EXP.KBIS.FW.W.0003.000000T0000Z-221013T0100Z/
/O.UPG.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/
/O.NEW.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
759 PM CDT Wed Oct 12 2022 /659 PM MDT Wed Oct 12 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Western and Central North Dakota.

* IMPACTS...Any fires that ignite could spread rapidly and 
  become difficult to control or suppress.

* AFFECTED AREA...All of western and central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NDZ005-013-023-025-037-048-051-131300-
/O.UPG.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/
/O.NEW.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
759 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

* AFFECTED AREA...All of western and central North Dakota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
004 
WWUS83 KBIS 130342
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
1042 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WESTERN AND ALL OF CENTRAL NORTH DAKOTA...

.Critical fire weather conditions will return across western and
central North Dakota Thursday afternoon and evening. Northwest
winds sustained up to 35 mph with peak gusts as high as 50 mph 
are expected. Minimum relative humidity will drop to as low as 20 
percent. Any fires that ignite will spread rapidly and be 
difficult to control or suppress.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131200-
/O.CON.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1042 PM CDT Wed Oct 12 2022 /942 PM MDT Wed Oct 12 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND
CENTRAL NORTH DAKOTA...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Western and Central North Dakota.

* IMPACTS...Any fires that ignite could spread rapidly and 
  become difficult to control or suppress.

* AFFECTED AREA...All of western and central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
729 
WWUS83 KBIS 130804
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
304 AM CDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY THIS
EVENING FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA...

.Critical fire weather conditions are expected across western and
central North Dakota this afternoon through early this evening. 
Northwest winds sustained to 35 mph with peak gusts as high as 60
mph are expected, with minimum relative humidity dropping as low 
as 15 percent. Any fires that ignite will spread rapidly and be 
difficult to control or suppress.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132015-
/O.CON.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
304 AM CDT Thu Oct 13 2022 /204 AM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF
WESTERN AND CENTRAL NORTH DAKOTA...

* WINDS...Northwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* AFFECTED AREA...All of western and central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Heinert
929 
WWUS83 KBIS 131504
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
1004 AM CDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT UNTIL JUST AFTER SUNSET TODAY FOR 
ALL OF WESTERN AND CENTRAL NORTH DAKOTA...

.Critical fire weather conditions will exist today across western
and central North Dakota. Northwest winds sustained near 35 mph 
with peak gusts near 65 mph are forecast, with minimum relative 
humidity dropping to as low as 15 percent. Any fires that ignite 
will spread rapidly and be difficult to control or suppress.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140100-
/O.CON.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1004 AM CDT Thu Oct 13 2022 /904 AM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA...

* WINDS...Northwest near 35 mph with gusts to near 65 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* AFFECTED AREA...All of western and central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity can contribute to extreme 
fire behavior.

&&

$$

JP Martin
970 
WWUS83 KBIS 131944
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
244 PM CDT Thu Oct 13 2022

...RED FLAG WARNING IN EFFECT UNTIL JUST AFTER SUNSET TODAY FOR
ALL OF WESTERN AND CENTRAL NORTH DAKOTA...

.Critical fire weather conditions will continue until just after
sunset across all of western and central North Dakota. Northwest 
winds sustained near 35 mph with peak gusts near 65 mph are 
forecast, with minimum relative humidity dropping to as low as 15 
percent. Any fires that ignite will spread rapidly and be 
difficult to control or suppress.

The wind will begin to decrease after sunset and the relative 
humidity will be on the increase. The red flag warning is set to
expire at 8 PM CDT.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140100-
/O.CON.KBIS.FW.W.0004.000000T0000Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
244 PM CDT Thu Oct 13 2022 /144 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA...

* WINDS...Northwest near 35 mph with gusts to near 65 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* AFFECTED AREA...All of western and central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity contribute to extreme fire
behavior.

&&

$$

JP Martin
335 
WWUS83 KBIS 140057
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
757 PM CDT Thu Oct 13 2022

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR WESTERN AND CENTRAL NORTH DAKOTA...

.Although relative humidities remain low, and winds remain breezy,
conditions should trend below critical fire weather criteria
through the remainder of this evening. Thus the Red Flag Warning 
has been canceled.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140200-
/O.EXP.KBIS.FW.W.0004.000000T0000Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
757 PM CDT Thu Oct 13 2022 /657 PM MDT Thu Oct 13 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA...

Although relative humidities remain low, and winds remain breezy,
conditions should trend below critical fire weather criteria
through the remainder of this evening. Thus the Red Flag Warning 
has been canceled.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 12, 5:51 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 12, 5:51 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
651 PM CDT Wed Oct 12 2022

.UPDATE...
Issued at 645 PM CDT Wed Oct 12 2022

Minimal needing updating this evening. Some blowing dust still
being found across the state, while some wildfire smoke is also
starting to show up in newly developed Canadian fires across the
north. Have maintained blowing dust and added in patchy smoke in a
few apparent areas through this evening. Meanwhile winds continue
to be at advisory level or higher for most areas, while RH still
struggling to rebound. Will maintain all wind and fire highlights
for the time being.

UPDATE Issued at 450 PM CDT Wed Oct 12 2022

A prime example of the capabilities of the newer GOES satellites
right now. Overall changed patchy smoke to blowing dust given
satellite evidence. Looking closely at the source of the alleged
smoke, we did not find a hot spot on the 3.9 band or the fire RGB.
Further examination of the source is there are actually dried up
alkali lake beds in southern Canada. The winds are so strong it
is causing blowing dust to reduce visibility near Williston and
bring haze further south to almost the SD/ND border. This is still
showing up nicely in the Natural Color RGB band. Further
confirmation also came in the form of a nice GEO Color satellite
loop tweeted by the Cooperative Institute for Research in the
Atmosphere (CIRA). Made the minor switch to blowing dust, while
the remainder of the forecast remains on track.

UPDATE Issued at 416 PM CDT Wed Oct 12 2022

Quick update to add in patchy smoke across some western areas.
Williston airport reporting 2-3 miles of haze at the moment.
Looking at the CIMSS Natural Color RGB smoke from southern
Canadian wildfires is showing up quite nicely from northwest ND to
about Mandan, ND. Checking the Dust RGB, this is also showing some
smoke, and maybe even some blowing dust south and west of this
line of smoke. Anywhere with open ground and over 50 MPH winds
could see blowing dust. However, given satellite data, confidence
is higher in smoke obscuration so have added this into the
forecast for the time being through the evening hours. Otherwise
the forecast remains on track.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 252 PM CDT Wed Oct 12 2022

Winds and Fire Weather continue to be the main concerns in the
short term period.

Did not make many changes to the forecast this afternoon after the
updates from earlier today. The current Red Flag Warning, High
Wind Warning, and Wind Advisory are all set to expire at 8 pm this
evening. As of this writing, the strongest winds continue in the
western part of the state where gusts have been 50 to 60 mph, with
even a few spots approaching 65 mph. The southwest has so far seen
the strongest winds, but the potential remains for winds near 60
mph across most of the west. Mixing overall should decrease as we
head towards sunset, so think the timing of the current headlines
appears reasonable.

A few showers continue to pivot across parts of the James River
Valley, but most short term models suggest those should wane late
this afternoon.

We issued the Wind Advisory and Fire Weather Watch for Thursday a
little earlier, and do not plan to make any changes to those for
now. It still looks like all of western and central North Dakota
could have critical fire weather conditions Thursday afternoon
with gusty northwest winds and low relative humidity values. See
the Fire Weather Discussion below for more details.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 252 PM CDT Wed Oct 12 2022

A large upper low across the Great Lakes will continue to pivot
across the region early in the long term period. This could bring
a few snow showers to eastern parts of the forecast area Thursday
night into Friday. As temperatures warm a bit Friday morning, it
could be more of a rain snow mix, but either way, any
precipitation amounts should be very light and of no impact.

The low is slow to exit, but once it does later in the
weekend, we should be left in a northwest flow regime with heights
rising across the Northern Plains. This should be a mainly dry
pattern which is captured well by the latest NBM. Temperatures
should also rise early next week with highs in the 40s and 50s
this weekend rising into the 50s and 60s next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 645 PM CDT Wed Oct 12 2022

VFR and windy conditions look to be found through much of the
forecast period. Rest of this evening will see strong winds slowly
diminish, yet be on the breezy side through tonight. Blowing dust
and some wildfire smoke may bring some visibility reductions at
times, although confidence was only high enough to mention haze
this evening in the KXWA and KDIK TAF. Thursday sees strong winds
return across much of the area, along with mainly clear skies.
Winds are not expected to be as high as today, although may still
gust over 40 knots at times.

&&

.FIRE WEATHER...
Issued at 252 PM CDT Wed Oct 12 2022

A Red Flag Warning continues this afternoon across much of western
and central North Dakota. The James River Valley area remains out
of the Red Flag for today, and that has looks reasonable based on
winds not being quite as strong in that area along with higher
humidities. In fact, clouds have been fairly persistent in the
east along with the potential for a few sprinkles.

We issued the Fire Weather Watch for tomorrow a little earlier
today based on another day of gusty northwest winds and relative
humidity values that could drop even lower than today. Minimum
relative humidity values Thursday afternoon could be in the 20 to
25 percent range across a large portion of the area. It does
appear Friday should have higher humidities and weaker winds.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for NDZ001>004-
009>012-017>022-031>036-040>047-050.

High Wind Warning until 8 PM CDT this evening for NDZ001-009-017-
018-031>033-040>045.

Wind Advisory from 10 AM to 8 PM CDT Thursday for NDZ001>005-
009>013-017>023-025-031>037-040>048-050-051.

Fire Weather Watch from Thursday afternoon through Thursday
evening for NDZ001>005-009>013-017>023-025-031>037-040>048-050-
051.

Wind Advisory until 8 PM CDT this evening for NDZ002>005-010>013-
019>023-025-034>037-046>048-050-051.

&&

UPDATE...Anglin
SHORT TERM...King
LONG TERM...King
AVIATION...Anglin
FIRE WEATHER...King
Hazardous weather outlook, Oct 12, 5:28 PM MDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
628 PM CDT Wed Oct 12 2022

NDZ002>004-010>012-019>022-034>036-046-047-050-132330-
Burke-Renville-Bottineau-Mountrail-Ward-McHenry-Mercer-Oliver-
McLean-Sheridan-Morton-Burleigh-Kidder-Emmons-Logan-McIntosh-
628 PM CDT Wed Oct 12 2022 /528 PM MDT Wed Oct 12 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...Tonight

A Wind Advisory and Red Flag Warning are in effect into this
evening. See weather.gov/bis for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Advisory and Fire Weather Watch are also posted for
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ005-013-023-025-037-048-051-132330-
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
628 PM CDT Wed Oct 12 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

A Wind Advisory is in effect into this evening. See
weather.gov/bis for more details. Near critical fire weather
conditions are also possible into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Advisory and Fire Weather Watch are posted for Thursday.
See weather.gov/bis for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001-009-017-018-031>033-040>045-132330-
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
628 PM CDT Wed Oct 12 2022 /528 PM MDT Wed Oct 12 2022/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

A High Wind Warning and Red Flag Warning are in effect into this
evening. See weather.gov/bis for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Advisory and Fire Weather Watch are also posted for
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Oct 12, 1:48 PM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
248 PM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     NON-TSTM WND GST 8 N SELFRIDGE           46.16N 100.90W
10/12/2022  M61 MPH          SIOUX              ND   MESONET

            MESONET STATION TTKN8 TATANKA PRAIRIE.

&&

TWH
Local storm report, Oct 12, 1:50 PM MDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     NON-TSTM WND GST 2 W GLEN ULLIN          46.82N 101.87W
10/12/2022  M59 MPH          MORTON             ND   AWOS

            AWOS STATION KD57 GLEN ULLIN.

&&

TWH
Local storm report, Oct 12, 2:12 PM MDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     NON-TSTM WND GST 9 NW WILLISTON          48.26N 103.75W
10/12/2022  M61 MPH          WILLIAMS           ND   ASOS

            ASOS STATION KXWA WILLISTON AIRPORT.

&&

TWH
Local storm report, Oct 12, 5:38 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND GST 1 WNW HEART BUTTE DAM   46.61N 101.83W
10/12/2022  M64 MPH          GRANT              ND   MESONET

            MESONET STATION FW6805 LAKE TSCHIDA.

0335 PM     NON-TSTM WND GST 3 W BUFFALO SPRINGS     46.17N 103.30W
10/12/2022  M60 MPH          BOWMAN             ND   AWOS

            AWOS STATION KBWW BOWMAN AIRPORT.

0330 PM     NON-TSTM WND GST 10 WNW AMIDON           46.55N 103.52W
10/12/2022  M59 MPH          SLOPE              ND   MESONET

            MESONET STATION AMDN8 SAND CREEK (NEAR
            AMIDON).

0455 PM     NON-TSTM WND GST 2 ESE TIOGA             48.38N 102.90W
10/12/2022  M58 MPH          WILLIAMS           ND   AWOS

            AWOS STATION KD60 TIOGA.

0403 PM     NON-TSTM WND GST 1 W GARRISON            47.65N 101.43W
10/12/2022  M58 MPH          MCLEAN             ND   ASOS

            ASOS STATION KN60 GARRISON.

0415 PM     NON-TSTM WND GST 2 E WATFORD CITY        47.80N 103.25W
10/12/2022  M58 MPH          MCKENZIE           ND   AWOS

            AWOS STATION KS25 WATFORD CITY.

&&

TELKEN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 1:50 AM MDTHigh Wind WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 19 more17 hr

Nearby

Red Flag Warnings in North Dakota, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.